Indiana, 2008

Hail and Damaging Winds in Indiana, June 15, 2008

June 15, 2008 · NWS IWX · 33 events in 15 counties and zones

Morning convection helped stabilize the area until early afternoon when strong heating and an approaching short wave and front set the stage for rapid thunderstorm development. While instability was considered moderate, steep mid-level lapse rates allowed for a favorable profile for large hail and damaging winds.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$1.5 million
Crop damage
$275,000
Events
33

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS IWX wrote it up.

Morning convection helped stabilize the area until early afternoon when strong heating and an approaching short wave and front set the stage for rapid thunderstorm development. While instability was considered moderate, steep mid-level lapse rates allowed for a favorable profile for large hail and damaging winds. The storms began as very proficient hail producers and evolved into causing wind damage as they evolved.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before the first event at Jun 15, 2:24 PM EST, 1 hour 21 minutes earlier.

Area forecast discussion, Jun 15, 2:24 PM EST, 1 hour 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
324 PM EDT SUN JUN 15 2008

.SHORT TERM...
TONIGHT THROUGH MONDAY NGT...
AIRMASS STILL RECOVERING FROM PASSAGE OF TSTM CLUSTER/OUTFLOW
BOUNDARY THIS MORNING. SPC ANALYSIS INDICATES WK INSTABILITY WITH
SBCAPES APCHG 1KJ/KG AND WK SBCIN REMAINING OVER THE CWA ATTM. WAA
AND DIURNAL HEATING/MIXING SHOULD DESTABILIZE AIRMASS FURTHER LATE THIS
AFTN...HWVR...NAM BUFKIT SOUNDINGS SUGGEST AIRMASS WILL REMAIN
RATHER DRY WITH ONLY MODERATE INSTABILITY DVLPG. STRONG MID LEVEL
FLOW...40-50KT SHEAR...INVERTED V SOUNDINGS AND RATHER LOW WBZ
IMPLIES ANY STORMS WHICH DO DVLP COULD BECOME SVR WITH >3/4
DIAMETER HAIL AND WIND GUSTS >50KT. HWVR GIVEN LIMITED MOISTURE
KEPT POPS IN SCT RANGE AND DROPPED POPS NW BEHIND THE FRONT LATE
TONIGHT.

STRONG CAA WL OVERSPREAD THE AREA TOMORROW AS UPR LOW OVER SE CANADA
MOVES SOUTH INTO THE GRTLKS AND SFC HIGH BUILDS INTO THE MS VALLEY.
THIS WILL RESULT IN DRY CONDITIONS WITH BELOW NORMAL TEMPS MON-MON
NGT.

&&

.LONG TERM...
TUE-SUNDAY...
SHRTWV STILL EXPECTED TO ROTATE AROUND THE UPPER LOW ACROSS THE
GRTLKS TUE. GOING POPS RETAINED ACROSS NE WHERE BETTER MOISTURE WILL
REMAIN. UPR LOW WILL SLOWLY FILL AND LIFT NE MID-LATE WEEK RESULTING
IN A SLOW WARMING TREND. MODELS INDICATING WK SHRTWVS WILL TOP WRN
RIDGE PSBLY BRINGING SOME SHOWERS/TSTMS BACK INTO THE AREA AROUND
FRI AND SUNDAY. SGFNT TIMING DIFFERENCES REMAIN IN MODELS WITH BOTH
SYSTEMS...FOR NOW JUST ADDED POPS FOR FRI AFTN.

&&

.PREV DISCUSSION... /ISSUED 136 PM EDT SUN JUN 15 2008/

AVIATION...
CDFNT OVER WI/IA THIS AFTN EXPECTED TO MOVE THROUGH NRN INDIANA
TONIGHT. SCT TSRA EXPECTED TO DEVELOP ALONG/AHEAD OF THE FRONT
THIS AFTN AND CONT OVERNIGHT WITH STORMS MOVING THROUGH THE
NRN INDIANA TERMINALS LATE THIS AFTN AND THIS EVE. RELATIVELY DRY
BELOW CLOUD AIR AND STRONG WINDS ALOFT WILL RESULT IN GUSTY WINDS
ACCOMPANYING THE STORMS. BEHIND THE FRONT SHOULD SEE DECREASING
CLOUDS AS DRIER AIR MOVES IN. GOOD MIXING WITH FAIRLY TIGHT
GRADIENT AND COLD AIR ALOFT WILL RESULT IN RATHER GUSTY WINDS BY
LATE MONDAY MORNING.

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

JT
Hazardous weather outlook, Jun 15, 9:58 AM EST, 5 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1058 AM EDT SUN JUN 15 2008

INZ004>009-012>018-020-022>027-032>034-MIZ078>081-OHZ001-002-004-005-
015-016-024-025-161500-
ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-PULASKI-
MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-MIAMI-
WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-CASS MI-
ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY-
PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...SOUTH BEND...MISHAWAKA...ELKHART...
GOSHEN...LAGRANGE...TOPEKA...ANGOLA...KENDALLVILLE...LIGONIER...
AUBURN...GARRETT...KNOX...NORTH JUDSON...WINAMAC...FRANCESVILLE...
PLYMOUTH...BREMEN...ROCHESTER...WARSAW...WINONA LAKE...
COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...MONTICELLO...
BROOKSTON...LOGANSPORT...PERU...WABASH...NORTH MANCHESTER...
HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...BERNE...MARION...
HARTFORD CITY...MONTPELIER...PORTLAND...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
1058 AM EDT SUN JUN 15 2008 /958 AM CDT SUN JUN 15 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A CHANCE FOR THUNDERSTORMS THIS AFTERNOON INTO THIS
EVENING. THERE IS A RISK OF SEVERE WEATHER WITH LARGE HAIL AND
DAMAGING WINDS THE PRIMARY THREAT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A CHANCE FOR THUNDERSTORMS ON MONDAY AND AGAIN ON
TUESDAY ACROSS NORTHEAST AREAS. SEVERE WEATHER IS NOT
EXPECTED...HOWEVER SMALL HAIL IS POSSIBLE WITH STORMS ON TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

INZ003-LMZ043-046-MIZ077-161500-
LA PORTE-NEW BUFFALO MI TO ST JOSEPH MI-
MICHIGAN CITY IN TO NEW BUFFALO MI-BERRIEN-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN
1058 AM EDT SUN JUN 15 2008 /958 AM CDT SUN JUN 15 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA...
SOUTHWEST LOWER MICHIGAN AND EXTREME SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A CHANCE FOR THUNDERSTORMS THIS AFTERNOON INTO THIS
EVENING. THERE IS A RISK OF SEVERE THUNDERSTORMS WITH LARGE HAIL
AND DAMAGING WINDS THE PRIMARY THREAT. HIGH WAVES ASSOCIATED WITH
THE THUNDERSTORMS WILL RESULT IN AN INCREASED RISK OF RIP
CURRENTS AT THE LAKE MICHIGAN BEACHES THIS AFTERNOON AND THIS
EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A CHANCE FOR THUNDERSTORMS ON MONDAY AND AGAIN ON
TUESDAY ACROSS NORTHEAST AREAS. SEVERE WEATHER IS NOT
EXPECTED...HOWEVER SMALL HAIL IS POSSIBLE WITH STORMS ON TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

In the hours before

Local storm report, Jun 15, 10:36 AM EST, 5 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1136 AM EDT SUN JUN 15 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

1130 AM     HAIL             2 W ANGOLA              41.64N  85.04W
06/15/2008  E0.70 INCH       STEUBEN            IN   AMATEUR RADIO

            DIME SIZE HAIL REPORTED AT 200 W AND 275 N

&&

EVENT NUMBER 01479

LWF
Local storm report, Jun 15, 10:39 AM EST, 5 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1139 AM EDT SUN JUN 15 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

1110 AM     HAIL             1 NE BRIGHTON           41.73N  85.30W
06/15/2008  M0.25 INCH       LAGRANGE           IN   EMERGENCY MNGR

&&

EVENT NUMBER 01480

SAW
Local storm report, Jun 15, 10:47 AM EST, 4 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1147 AM EDT SUN JUN 15 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

1130 AM     HAIL             CROOKED LAKE            41.68N  85.04W
06/15/2008  M0.88 INCH       STEUBEN            IN   AMATEUR RADIO

            REPORT RELAYED FROM STATE TROOPER

&&

EVENT NUMBER 01481

LWF
Local storm report, Jun 15, 11:00 AM EST, 4 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1200 PM EDT SUN JUN 15 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

1121 AM     TSTM WND DMG     FLINT                   41.69N  85.13W
06/15/2008                   STEUBEN            IN   EMERGENCY MNGR

            18 INCH TREE BLOWN DOWN

&&

EVENT NUMBER 01482

LWF
Local storm report, Jun 15, 11:13 AM EST, 4 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1213 PM EDT SUN JUN 15 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

1017 AM     TSTM WND DMG     5 S CASSOPOLIS          41.84N  86.01W
06/15/2008                   CASS               MI   COUNTY OFFICIAL

            TREES DOWN

&&

EVENT NUMBER 01483

SAW
Local storm report, Jun 15, 3:15 PM EST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
415 PM EDT SUN JUN 15 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0410 PM     HAIL             MICHIGAN CITY           41.71N  86.88W
06/15/2008  M0.70 INCH       LA PORTE           IN   BROADCAST MEDIA

&&

EVENT NUMBER 01484

MCS

The radar

The Northern Indiana radar (KIWX), 59 km away, was scanning. The volume nearest the first event began at 20:46 UTC.

Open the radar archive at this moment

Event by event

18 thunderstorm wind, 14 hail, 1 lightning. Local standard time, as filed.

Hail, St. Joseph

When
June 15, 3:45 PM EST to 3:46 PM EST
Where
St. Joseph County, 1.24 mi NW of South Bend
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
41.680, -86.270

Trained spotters at the South Bend Country Club near the South Bend Regional Airport reported quarter size hail.

Hail, St. Joseph

When
June 15, 3:51 PM EST to 3:52 PM EST
Where
St. Joseph County, 1.24 mi NW of South Bend
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
41.680, -86.270

Hail, St. Joseph

When
June 15, 3:54 PM EST to 3:55 PM EST
Where
St. Joseph County, 1.24 mi NW of South Bend
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
41.680, -86.270

Trained spotters reported quarter size hail near the intersection of Highway 23 and Douglas Road.

Hail, St. Joseph

When
June 15, 3:55 PM EST to 3:56 PM EST
Where
St. Joseph County, 1.69 mi ESE of Indian Vlg
Measured
2.75 in hail
Property damage
$1.0 million
Crop damage
$250,000
Reported by
Broadcast Media
Coordinates
41.710, -86.190

Numerous reports of hail as large as baseballs were received in the city of South Bend. Numerous vehicles suffered mainly dents and scratches but some broken windows were reported. Damage estimates across the area are at least one million dollars in property damage and at least $250,000 in crop damage.

Hail, St. Joseph

When
June 15, 3:58 PM EST to 3:59 PM EST
Where
St. Joseph County, 1.24 mi NE of Mishawaka
Measured
1.75 in hail
Reported by
Public
Coordinates
41.680, -86.150

Numerous public reports of hail ranging from the size of quarters to golf-balls.

Hail, St. Joseph

When
June 15, 4:02 PM EST to 4:03 PM EST
Where
St. Joseph County, 0.52 mi W of Glenwood
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
41.670, -86.080

Hail, St. Joseph

When
June 15, 4:03 PM EST to 4:04 PM EST
Where
St. Joseph County, 1.24 mi NW of Sportsman Arpt
Measured
1.25 in hail
Reported by
Amateur Radio
Coordinates
41.710, -86.140

Hail, Elkhart

When
June 15, 4:12 PM EST to 4:13 PM EST
Where
Elkhart County, 0.69 mi N of Elkhart
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
41.690, -85.970

Amateur radio operators reported quarter size hail on the north side of town.

Hail, Elkhart

When
June 15, 4:12 PM EST to 4:13 PM EST
Where
Elkhart County, 1.38 mi N of Elkhart
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
41.700, -85.970

Hail, Elkhart

When
June 15, 4:13 PM EST to 4:14 PM EST
Where
Elkhart County, 0.69 mi N of Elkhart
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
41.690, -85.970

Hail, St. Joseph

When
June 15, 4:16 PM EST to 4:17 PM EST
Where
St. Joseph County, Mishawaka
Measured
1.25 in hail
Reported by
Broadcast Media
Coordinates
41.670, -86.170

Numerous phone calls into local television stations reported hail up to the size of silver dollars.

Hail, Fulton

When
June 15, 5:05 PM EST to 5:06 PM EST
Where
Fulton County, 0.52 mi W of Kewanna
Measured
1 in hail
Property damage
$100,000
Reported by
County Official
Coordinates
41.020, -86.410

County officials also reported numerous trees and power lines down across the southern part of the county.

Thunderstorm Wind, Starke

When
June 15, 4:09 PM CST to 4:10 PM CST
Where
Starke County, 1.04 mi W of North Judson
Measured
60 kt (69 mph) estimated gust
Reported by
Trained Spotter
Coordinates
41.220, -86.800

Trained spotters reported numerous trees and large limbs down around the North Judson area.

Thunderstorm Wind, White

When
June 15, 5:15 PM EST to 5:16 PM EST
Where
White County, 1.04 mi W of Buffalo
Measured
56 kt (64 mph) estimated gust
Property damage
$45,000
Reported by
Emergency Manager
Coordinates
40.880, -86.750

Emergency management officials surveyed the area and found one-half of a trailer home roof had been blown off. Minor damage was observed to other mobile homes as well. In addition, the crossing gate on a railroad crossing at 900 South and State Route 43 was broken off. Damage is estimated at $45,000.

Hail, Kosciusko

When
June 15, 5:23 PM EST to 5:24 PM EST
Where
Kosciusko County, 0.86 mi NE of Oswego
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
41.330, -85.770

Hail, Kosciusko

When
June 15, 5:23 PM EST to 5:24 PM EST
Where
Kosciusko County, 1.38 mi N of North Webster
Measured
0.88 in hail
Reported by
Official NWS Observations
Coordinates
41.340, -85.700

Nickel size hail was observed by NWS Northern Indiana staff at the office.

Thunderstorm Wind, Kosciusko

When
June 15, 5:23 PM EST to 5:24 PM EST
Where
Kosciusko County, 0.86 mi NE of North Webster
Measured
50 kt (58 mph) estimated gust
Reported by
NWS Storm Survey
Coordinates
41.330, -85.690

A NWS official investigated a report of a tree down onto a house on the north side of North Webster. The tree was blown down, but laid out across the top of the house and no damage was reported to the structure by fire department officials.

Thunderstorm Wind, Cass

When
June 15, 5:39 PM EST to 5:40 PM EST
Where
Cass County, 0.52 mi W of Logansport
Measured
55 kt (63 mph) estimated gust
Property damage
$50,000
Reported by
Emergency Manager
Coordinates
40.750, -86.360

Emergency management officials reported numerous trees and power lines down across the county. In addition, a home in the city of Logansport had two of its windows shattered.

Lightning, Wabash

When
June 15, 5:50 PM EST
Where
Wabash County, North Manchester
Property damage
$50,000
Reported by
Newspaper
Coordinates
41.000, -85.770

Lightning struck a house on State Route 13 in the city of North Manchester, causing extensive damage to the residence. No injuries were reported but damage is estimated at $50,000.

Thunderstorm Wind, Fulton

When
June 15, 5:52 PM EST to 5:53 PM EST
Where
Fulton County, 1.25 mi WSW of Akron
Measured
50 kt (58 mph) estimated gust
Reported by
Trained Spotter
Coordinates
41.040, -86.020

Trained spotters reported large limbs down in the Akron area.

Thunderstorm Wind, Miami

When
June 15, 5:57 PM EST to 5:58 PM EST
Where
Miami County, Peru
Measured
55 kt (63 mph) estimated gust
Property damage
$50,000
Reported by
Emergency Manager
Coordinates
40.750, -86.070

Emergency management officials reported numerous trees and power lines down in Peru.

Thunderstorm Wind, Whitley

When
June 15, 5:57 PM EST to 5:58 PM EST
Where
Whitley County, 2.08 mi NE of Tri Lakes
Measured
52 kt (60 mph) estimated gust
Reported by
Amateur Radio
Coordinates
41.270, -85.400

Amateur radio operators estimated a 60 mph wind gust at 100 East and US 33.

Thunderstorm Wind, Miami

When
June 15, 6:05 PM EST to 6:06 PM EST
Where
Miami County, 0.69 mi S of Deedsville
Measured
60 kt (69 mph) estimated gust
Property damage
$75,000
Reported by
Emergency Manager
Coordinates
40.910, -86.100

Emergency management officials reported numerous trees and power lines down around Deedsville. A barn was blown down and some vehicles were moved by the strong winds. Damage is estimated at $75,000.

Thunderstorm Wind, Huntington

When
June 15, 6:12 PM EST to 6:13 PM EST
Where
Huntington County, 2.95 mi ESE of Goblesville
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
40.960, -85.470

A trained spotter estimated 60 mph winds west of Roanoke.

Thunderstorm Wind, Allen

When
June 15, 6:22 PM EST to 6:23 PM EST
Where
Allen County, (Fwa)baer Fld Ft Way
Measured
54 kt (62 mph) measured gust
Reported by
ASOS
Coordinates
40.980, -85.180

A wind gust of 62 mph was recorded at the Fort Wayne International Airport.

Thunderstorm Wind, Allen

When
June 15, 6:24 PM EST to 6:25 PM EST
Where
Allen County, Nine Mile
Measured
50 kt (58 mph) estimated gust
Crop damage
$25,000
Reported by
Trained Spotter
Coordinates
40.980, -85.220

Trained spotters reported several tree limbs down along a with a four foot wide area of corn being laid down.

Thunderstorm Wind, Grant

When
June 15, 6:25 PM EST to 6:26 PM EST
Where
Grant County, 0.87 mi NE of Swayzee
Measured
61 kt (70 mph) estimated gust
Reported by
Emergency Manager
Coordinates
40.510, -85.820

Emergency management officials reported numerous trees down with winds estimated as high as 70 mph in the Swayzee area.

Thunderstorm Wind, Allen

When
June 15, 6:30 PM EST to 6:31 PM EST
Where
Allen County, 1.19 mi NNW of Hugo
Measured
55 kt (63 mph) estimated gust
Reported by
Amateur Radio
Coordinates
41.066, -85.190

Amateur radio operators reported a tree being blown down, blocking the road, at the intersection of Taylor and Ardmore on the west side of Fort Wayne.

Thunderstorm Wind, Grant

When
June 15, 6:35 PM EST to 6:36 PM EST
Where
Grant County, 1.38 mi S of Shady Hills
Measured
55 kt (63 mph) estimated gust
Property damage
$50,000
Reported by
Emergency Manager
Coordinates
40.550, -85.670

Emergency management officials reported numerous trees and power lines down in and around Marion.

Thunderstorm Wind, Grant

When
June 15, 6:38 PM EST to 6:39 PM EST
Where
Grant County, 1.57 mi W of Mier
Measured
55 kt (63 mph) estimated gust
Property damage
$10,000
Reported by
Trained Spotter
Coordinates
40.570, -85.860

Trained spotters reported trees and power lines down west of Sweetser.

Thunderstorm Wind, Miami

When
June 15, 6:45 PM EST to 6:46 PM EST
Where
Miami County, 0.87 mi NW of Bunker Hill
Measured
60 kt (69 mph) estimated gust
Property damage
$15,000
Reported by
Emergency Manager
Coordinates
40.680, -86.110

Emergency management officials reported a large tree and power lines down, blocking the road, near Bunker Hill.

Thunderstorm Wind, Adams

When
June 15, 6:58 PM EST to 6:59 PM EST
Where
Adams County, Decatur
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
County Official
Coordinates
40.830, -84.930

County officials reported a tree branch down onto a power line with other power outages in the area.

Thunderstorm Wind, Jay

When
June 15, 7:28 PM EST to 7:29 PM EST
Where
Jay County, Portland
Measured
55 kt (63 mph) estimated gust
Reported by
County Official
Coordinates
40.430, -84.980

County officials reported three trees were blown down in the Portland area.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Indiana in 2008Every state in 2008This day in weather historyWarnings in Indiana, June 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 107332, 107333, 107334, 107336, 107337, 107338, 107339, 107340, 107341, 107342, 107343, 107344, 107523, 107549, 107345, 107346, 107510, 107503, 107636, 107554, 107512, 107552, 107513, 107508, 107502, 107495, 107504, 107501, 107506, 107505, 107514, 107555, 107509.